Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Feb 5, 2021, 3:07 AM EST. It took effect at Feb 5, 2021, 3:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 3:07 AM EST (08:07 UTC)
- In effect from
- Feb 5, 2021, 3:00 PM EST
- Expired
- Feb 6, 2021, 3:17 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
569 WHUS71 KCAR 050807 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 307 AM EST Fri Feb 5 2021 ANZ050-051-052200- /O.CAN.KCAR.SC.Y.0010.000000T0000Z-210205T0900Z/ /O.NEW.KCAR.SC.Y.0011.210205T2000Z-210206T1200Z/ /O.NEW.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 307 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...SMALL CRAFT ADVISORY EARLIER IN EFFECT IS CANCELLED... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 7 AM EST Saturday. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
6 follow-up statements
349 WHUS71 KCAR 051427 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 927 AM EST Fri Feb 5 2021 ANZ050-051-060000- /O.CON.KCAR.SC.Y.0011.210205T2000Z-210206T1200Z/ /O.CON.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 927 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet expected. For the Gale Watch, west winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 7 AM EST Saturday. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
099 WHUS71 KCAR 052125 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 425 PM EST Fri Feb 5 2021 ANZ050-051-061000- /O.CON.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.CON.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 425 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Saturday. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
540 WHUS71 KCAR 052330 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 630 PM EST Fri Feb 5 2021 ANZ050-051-060730- /O.CON.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.CON.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 630 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Saturday. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ CB
266 WHUS71 KCAR 060216 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 916 PM EST Fri Feb 5 2021 ANZ050-051-061030- /O.CON.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.CON.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 916 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Saturday. For the Gale Watch, from 7 AM EST Saturday through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ CB
419 WHUS71 KCAR 060227 AAA MWWCAR URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Caribou ME 927 PM EST Fri Feb 5 2021 ANZ050-051-061030- /O.CON.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.CON.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 927 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM 7 AM EST SATURDAY THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. For the Gale Watch, west winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 AM EST Saturday. For the Gale Watch, from 7 AM EST Saturday through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
056 WHUS71 KCAR 060817 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 317 AM EST Sat Feb 6 2021 ANZ050-051-061630- /O.CAN.KCAR.SC.Y.0011.000000T0000Z-210206T1200Z/ /O.UPG.KCAR.GL.A.0006.210206T1200Z-210207T0300Z/ /O.NEW.KCAR.GL.W.0007.210206T1200Z-210207T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 317 AM EST Sat Feb 6 2021 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-061630- /O.NEW.KCAR.SC.Y.0012.210206T1200Z-210207T0300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM this morning to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 11:51 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 4, 11:51 PM EST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1151 PM EST Thu Feb 4 2021 .SYNOPSIS... High pressure will then cross the region early Friday. An occluded front will approach later Friday before crossing the region by Saturday morning. Another trough of low pressure approaches Sunday followed by high pressure Monday into Monday night. Another low could approach later Tuesday. && .NEAR TERM /THROUGH FRIDAY/... 1140 PM Update: The area of snow shwrs associated with a very small and compact upper low is exiting SE the FA with the motion of the upper low. Snow ratios with sn/sn shwrs ovr NE ptns of the FA where as high as 60:1, the highest seen ovr this Rgn in quite some time. To give a comparison, the 2.0 inches of snow recorded earlier in the eve at Caribou which had 0.03 inches of liq equiv content would normally equate 0.4 inches of snfl with the climatological 12:1 ratio for this area. In any event, what left of any sn shwrs near the NB border from Monticello swrd will completely exit the FA ovr the next couple of hrs, leaving cld cvr the random element. With some clrg already ovr ptns of the NE, temps have already fallen below fcst ovrngt lows at some lctns. We adjusted fcst lows a few deg lower ovr the N to try to compensate, but given that there are still some patches of SC cld cvr ovr this area, fcst lows remain uncertain spcly given the refreshing of sn pack with high reflective champaign powder (a term usually reserved for sn quality in the Rocky Mtns) dendritic sn. Prev Disc: Upper level low pressure will slowly exit across the Maritimes tonight. Ridging, at both the surface and aloft, will then build across the region later tonight through early Friday. Low pressure lifting north of the Great Lakes will draw an occluded front toward the region later Friday. A disturbance rotating around the exiting upper low will keep a chance of light snow or snow showers across mostly eastern portions of the forecast area early tonight, with any snow accumulations less than an inch. Otherwise, expect mostly cloudy skies across the entire forecast area early tonight. With building high pressure, expect decreasing clouds Downeast later tonight. Moisture wrapping around the exiting upper low could keep skies mostly cloudy across the north and mountains overnight. Partly/mostly cloudy skies are expected across the region early Friday with the brief ridging. Clouds then rapidly increase in advance of the approaching occlusion. Precipitation will expand eastward across the forecast area Friday afternoon. Based on critical thicknesses, expect precipitation across northern and central portions of the forecast area in the form of snow. Across interior Downeast areas, expect snow or a snow/rain mix. Along the Downeast coast expect a snow/rain mix or mostly rain. Low temperatures tonight will be dependent on cloud cover. Generally expect lows ranging through the teens across northern areas, to the upper teens interior Downeast with around 20 to the lower 20s along the Downeast coast. More persistent cloud cover could allow warmer temperatures, while lesser cloud cover would allow cooler temperatures. High temperatures Friday will range from around 30 to the lower 30s north, to the mid to upper 30s interior Downeast with upper 30s to around 40 along the Downeast coast. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A quick moving system will bring a light accumulation of snow across the north, rain Downeast, and a wintry mix for the Central Highlands, Upper Penobscot Valley, and Southern Aroostook regions. The left exit region of an incoming jet streak over the Mid-Atlantic will lead to divergence aloft and surface low formation along coastal Maine. While the precipitation currently appears healthy on radar imagery across the Midwest, a significant dry conveyor belt will descend along the southeastern periphery of the occluded low south of James Bay in Canada. This leads to questions regarding how heavy QPF will be and if there will be sufficient cloud ice to maintain snow throughout the event. Favored a solution with QPF slightly lower than the 50th percentile of guidance and showing mixing with freezing rain from the Central Highlands up through southern and central Aroostook County due to loss of cloud ice. Any ice accretion should be light and impacts will be lessened by snow covered surfaces and roads. A period of light snow is expected with the initial advection of warm air aloft along the occluded front Friday evening, then a break of lighter precipitation is possible across the north before dynamics from the jet streak and surface low take over later during the night. Temperatures will be unseasonably mild with lows ranging from the upper teens in the higher elevations of northern Somerset County to the mid 30s near Eastport. Cold air advection is expected Saturday with only a small diurnal increase in temperatures and windy conditions. Momentum transfer suggests potential for wind gusts over 30 mph across the area. Lingering flurries and isolated snow showers are also possible. Snow squalls cannot be completely ruled out either given modeled snow squall parameters at or above 2 across central and northern areas and the aforementioned gusty winds. By Saturday night skies will clear out Downeast with lingering clouds across the north. Lows will be more seasonable, ranging from near zero across the north to near 20 along the coast. By Sunday the forecast becomes interesting again with potential for a strengthening low passing south of the area. The last few runs of guidance have been a classic windshield wiper effect, with nearly all guidance yesterday showing the low passing well to the south. Now 12z runs of the GFS, NAM, and European models all either show a plowable snow or at least light snow brushing the coast. There is reason to be skeptical, however. Barely a third of the 12z GFS ensemble members show more than an inch or two at Bangor and models seem to be overly aggressive bringing precipitation through the surface ridge that will be across the area early Sunday. At this point a solution keeping the low to the south of Maine is preferred with chance PoPs. A surface trough and shortwave will move across the area, which should lead to a period of light snow or snow showers regardless of the low track. Highs Sunday will range from the low 20s across the north to the low to mid 30s Downeast. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Next week will feature a very active and potent northern stream of the jet stream setting up over or just south of the forecast area. Frequent disturbances are expected with a relatively short window of predictability. A return to near or slightly below normal temperatures is also anticipated. The primary window for widespread precipitation, mainly in the form of snow, appears to be Tuesday into Tuesday night with a fast moving shortwave and coastal low. The GFS and European ensembles tend to suggest that a light to moderate accumulation is favored over a heavy accumulation at this time. Multiple adjustments were made to the NBM, including raising PoPs to chance over more of the forecast area Tuesday into Tuesday night. Lows were also lowered Monday night across the north, though there remains uncertainty with how quickly clouds will build in ahead of the aforementioned system. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... NEAR TERM: Variable conditions the remainder of the night at the Aroostook County terminals from MVFR to VFR with areas of light snow ending by midnight. Across Downeast areas, expect VFR the remainder of the night with the slight chance of brief MVFR at KBHB in any late evening rain/snow showers. VFR/MVFR conditions are expected at the northern terminals Friday with VFR Downeast lowering to IFR levels during the afternoon with developing snow/rain. Light winds tonight through early Friday. South/southeast winds 10 to 15 knots with gusts up to 20 knots later Friday. SHORT TERM: Friday night...IFR in snow north and rain at KBGR/BHB. -FZRA is possible across central areas. Light SE winds, shifting WSW late. Saturday...Mainly VFR except brief MVFR/IFR in SHSN across the north. West wind gusts up to 25 kts. Saturday night...VFR. WSW winds gusting up to 20 kts early, decreasing late. Sunday to Sunday night...VFR/MVFR with a chance of snow late mainly Downeast. Light to modestly breezy south winds. Monday to Monday night...VFR with light winds. Tuesday...MVFR/IFR with a chance of snow. Modestly breezy east winds. && .MARINE... NEAR TERM: The small craft advisory was extended until 4 am EST Friday morning. Seas are still averaging around 7 feet at the eastern Maine Shelf as of 9 PM, and as there is a mix of wind wave and long period swell it will take some time for the seas to subside. Conditions are then expected to be below small craft advisory levels on all the waters Friday morning. Small craft advisory conditions develop again Friday afternoon. Visibilities will lower in developing rain/snow Friday afternoon. SHORT TERM: SCA Winds and seas are likely Friday night into Saturday. A period of gales is possible Saturday afternoon and evening with a brisk west wind. Winds and seas may diminish below SCA Sunday into Monday, but confidence is low during this period. A period of rain will reduce visibility Friday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 4 AM EST Friday for ANZ050-051. && Near Term...VJN Short Term...MStrauser Long Term...MStrauser Aviation...VJN/MStrauser Marine...VJN/MStrauser
Hazardous weather outlook, Feb 4, 4:08 AM EST, 22 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 408 AM EST Thu Feb 4 2021 MEZ001>006-010-011-015>017-029>032-050915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 408 AM EST Thu Feb 4 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-050915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 408 AM EST Thu Feb 4 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:07 AM EST | Gale Watch | CAR | 24 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.